Alert archive / Georgia / River Flood Watches in 2012

River Flood Watch 7, NWS Tallahassee, FL

August 27, 2012Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this river flood watch at Aug 27, 2012, 3:55 PM EDT for Grady County, Thomas County, Georgia. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 3:55 PM EDT (19:55 UTC)
Expired
Aug 28, 2012, 8:48 AM EDT
In force
17 hr
Issued by
NWS Tallahassee, FL
Flood severity
None

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Thomasville (US 84) (TMLG1). The gauge peaked at 3.52 ft at Aug 28, 2012, 5:00 AM EDT.

actionminormoderate102008/2708/2808/29
Action stage
9 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02327500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood watch went out at Aug 27, 11:09 AM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 27, 11:09 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EDT Mon Aug 27 2012

.MESOSCALE UPDATE...
Current forecast package in decent shape this morning. All eyes and
resultant impacts remain centered on Isaac, which continues moving
northwest over the eastern Gulf of Mexico this morning. 12z
soundings remain highly saturated with large low level hodographs
over northern FL. Expect leading band of showers with moderate rainfall
will shift across the FL Bend through the late morning, with
additional bands continuing through the remainder of the
day/overnight which will slowly spread farther inland over the next
24 hrs. Other than some transient low level rotation, tornado threat
will remain isolated and more likely over northern FL today especially
when heating increases. Heavy rain and tornado potential will
increase into Tuesday over more of the region, depending on where
primary bands become established.

&&

.AVIATION...
Brief MVFR conditions have been observed with area of showers this
morning over the FL Big Bend region, while VFR conditions are
holding elsewhere. Expect periods of heavy rain with isold tstms
increasing to sct tstms especially beginning after midday at
KVLD/KTLH and spreading NW/W thru the period and beyond. NE winds
will increase from 10 to 15 mph to 15 to 20 mph with gusts to 30
mph by end of the period...especially at KVLD.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY until 8 PM EDT Tuesday FOR FLZ128-134.
     TROPICAL STORM WARNING FOR FLZ108-112-114-115-118-127.
GA...None.
AL...None.
GM...TROPICAL STORM WARNING FOR GMZ730-750-755-765-770-775.
&&

Evans
Hazardous weather outlook, Aug 27, 5:21 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 AM EDT MON AUG 27 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-280930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
521 AM EDT MON AUG 27 2012 /421 AM CDT MON AUG 27 2012/

...A TROPICAL STORM WARNING IS NOW IN EFFECT FOR THE PANHANDLE
WATERS FROM DESTIN EAST TO INDIAN PASS OUT TO 60 NAUTICAL MILES PLUS
COASTAL WALTON, BAY AND GULF COUNTIES...

...HURRICANE WATCH FOR THE ABOVE SITES HAS BEEN DISCONTINUED...

...A TROPICAL STORM WARNING REMAINS IN EFFECT FOR ALL THE REMAINING
COASTAL COUNTIES AND FOR THE WATERS FROM THE SUWANNEE RIVER WEST TO
INDIAN PASS OUT 60 NAUTICAL MILES. THIS INCLUDES APALACHEE BAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE LEADING
EDGE OF MOISTURE FROM THE OUTER BANDS FROM TROPICAL STORM ISSAC
HAVE BEGUN IMPACTING MAINLY THE SOUTHEAST BIG BEND EARLY THIS
MORNING. PRECIPITATION WILL SPREAD NORTHWEST THROUGH THE DAY. SOME
OF THIS RAIN WILL BE HEAVY AND A SEVERE STORM AND AN ISOLATED
TORNADO CANT BE DISCOUNTED...MAINLY TONIGHT AND OVER THE COASTAL
WATERS AS ISSAC APPROACHES

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DESPITE ITS CONTINUED WESTWARD SHIFT...TROPICAL STORM ISSAC IS
EXPECTED TO IMPACT THE LOCAL AREA THROUGH AT LEAST WEDNESDAY.
PLEASE REFER TO THE HURRICANE LOCAL STATEMENT (HLS) AND THE
FORECAST DISCUSSION (AFD) FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT REMAINS POSSIBLE
TONIGHT.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:42 AM EDTCoastal Flood AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more3 days
Aug 27, 2:57 PM EDTRiver Flood WatchTAEWakulla18 hr
Aug 27, 3:17 PM EDTRiver Flood WatchTAEJefferson, Madison, Taylor17 hr
Aug 27, 3:33 PM EDTRiver Flood WatchTAEWalton6 days
Aug 27, 3:42 PM EDTFlash Flood WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Aug 27, 3:55 PM EDTRiver Flood WatchTAELeon17 hr
Aug 27, 3:55 PM EDTRiver Flood WatchTAEGadsden, Leon17 hr
Aug 27, 3:55 PM EDTRiver Flood WatchTAEGadsden, Leon17 hr

Nearby

River Flood Watches in Georgia, 2012Every river flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.